Georgia, 2003Lightning Strike in Georgia, June 15, 2003
June 15, 2003 · NWS TAE · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 15, 8:00 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 15, 8:00 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 PM EDT SUN JUN 15 2003
AREA RADARS SHOW SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS PERSIST ACROSS
THE CWA. AVAILABLE ENERGY TO FUEL THIS ACTIVITY WILL START TO DIMINISH NOW THAT
THE SUN HAS SET. FROM HIGHS IN THE LOWER 90S...TEMPS HAVE FALLEN INTO THE MID
80S...RH VALUES REMAIN IN THE 70-80 PERCENT RANGE...WITH WINDS GENERALLY SW AT
10 OR LESS. FORECASTS ARE ON TRACK...NO CHANGES NEEDED.
.TLH WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
AFD
PREVIOUS DISCUSSION FOLLOWS
*******************************************
CURRENTLY: AFTER A SUNNY MORNING A GOOD CU FIELD HAS PICKED UP THIS
AFTERNOON AND SCATTERED SHOWERS AND THUNDERSTORMS ARE PRESENT IN THE
FL AND AL ZONES. TEMPS HAVE REACHED 90ISH FOR MOST AREAS AND WILL
LIKELY STAY AT OR BELOW THAT FOR THE REST OF THE AFTERNOON DUE TO
THE INCREASE IN CLOUDS. ISOLATED TO SCATTERED SHOWERS SHOULD FILL IN
FOR THE REST OF THE FA THIS AFTERNOON.
A WEAK BOUNDARY LINGERS OVER THE MISSISSIPPI RIVER VALLEY AND NE
THROUGH TENNESSEE...WHILE THE BERMUDA HIGH KEEPS A E-W ORIENTED
RIDGE OVER FLA CONTINUING THE SOUTHERLY FLOW OVER THE GULF STATES. A
LOW PRESSURE IS EXPECTED TO FORM ALONG THE ABOVE MENTIONED BOUNDARY
OVER LA AND MISS. AND MOVE TOWARDS THE MID ATLANTIC STATES DURING
THE WEEK. AT THE SAME TIME...A TROPICAL LOW IS LOCATED JUST WEST OF
JAMAICA AND IS PROGGED TO MAKE ITS WAY INTO THE GOMEX BY MID WEEK.
12Z RUN OF GFS MOVES THE LOW DIRECTLY AT THE FL PANHANDLE...AND BY
LATE THURS TRACKING OVER THE FL BIG BEND. HPC DIRECTS THIS LOW MORE
TOWARDS THE FL BIG BEND AND SOONER. THE TIMING...FROM GFS AND
HPC...OF THIS LOW MOVING INTO FL HAS FLIP FLOPPED BETWEEN WED TO
THURSDAY TIME FRAME...SO EXACT TIMING OF THIS LOW (IF IT CAN HOLD
TOGETHER) IS TOUGH TO PIN DOWN. EITHER WAY..THE MID TO END OF THE
WORK WEEK SHOULD SEE UNSETTLED WEATHER.
THE FORECAST FOR THE SHORT/MID TERM REMAINS THE TYPICAL SUMMERTIME
PATTERN...BEST CHANCES OF SHOWERS AND THUNDERSTORMS OVER LAND IN THE
AFTERNOONS AND LINGERING INTO THE EVENING. SOME ISOLATED SHOWERS
COULD BE SEEN IN THE OVERNIGHT HOURS...ESP. OVER GULF.
MARINE: SOUTHERLY WINDS AROUND 10 KTS SHOULD PREVAIL FOR THE NEXT
FEW DAYS AS PRESSURE GRADIENT REMAINS WEAK OVER THE N GULF.
DEPENDING ON THE TRACK OF THE LOW PRESSURE...COULD SEE WINDS AND
SEAS PICK UP MID TO END OF THE WEEK. WILL BEGIN TO BRING UP AND BACK
THE WINDS BUT REMAINING BELOW SCA THRESHOLDS DUE TO THE UNCERTAINTY
OF THIS BROAD SYSTEM.
FIRE WX: NO CONCERNS
EXTENDED: AS MENTIONED BEFORE THE FORECAST WILL BE HIGHLY DEPENDENT
ON WHERE, WHEN, AND HOW THIS LOW PRESSURE TRACKS AT THE END OF THE
WEEK. TEMPS COULD BE HELD DOWN SOME...WINDS UP AND OBVIOUSLY RAIN
CHANCES DIFFERENT. PLANNING TO BUMP UP THE POPS TO LIKELY FOR MID
WEEK FOR COASTAL AREAS, FL AND EAST GA ZONES BASED A BLEND OF HPC
AND GFS SOLUTIONS. LOOKING TOWARDS THE WEEKEND...KEEPING NEAR CLIMO
WITH TEMPS (MAX-LOW 90S, MIN-MID TO LOW 70S) AND DAYTIME POPS (30 TO
40).
.PRELIMINARY POINT TEMPS/POPS...
TLH 71 92 73 89 / 20 40 20 50
PFN 76 89 77 88 / 20 30 20 50
DHN 72 92 73 89 / 20 40 20 50
ABY 72 92 72 89 / 20 40 20 50
VLD 72 93 72 91 / 20 40 20 50
CTY 72 92 72 90 / 20 40 20 50
.TLH WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
BOLINSKI
Hazardous weather outlook, Jun 15, 4:50 AM EST, 17 hours 25 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-
142>148-155>161-161000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EDT SUN JUN 15 2003
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP...ESPECIALLY DURING THE AFTERNOON AS THE
SEA BREEZE MOVES INLAND. WHILE THE OVERALL THREAT FOR SEVERE WEATHER
WILL BE LOW...AN ISOLATED STORM OR TWO MAY REACH SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
.RIP CURRENTS...
THERE IS A SLIGHT RISK OF RIP CURRENTS THIS AFTERNOON ALONG THE
PANHANDLE COAST.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
8-JAMSKI
Lightning, Thomas
- When
- June 15, 10:15 PM EST
- Where
- Thomas County, Boston
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.864, -83.919 (the zone’s center; the record gives no point)
Lightning damaged the dome of a local church. Reported by the Thomasville Times.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, June 15, 2003$1.6 million · 9 events
- Flash Flooding and Hail in Mississippi, June 15, 2003$234,000 · 50 kt wind · 13 events
- Flash Flood and Hail in Texas, June 15, 2003$180,000 · 1.75 in hail · 6 events
- Flash Flooding and Flooding in Indiana, June 15, 2003$50,000 · 5 events
- Flash Flood in Alabama, June 15, 2003$30,000 · 1 event
- Damaging Winds in Louisiana, June 15, 2003$25,000 · 55 kt wind · 3 events
- Flash Flooding and Damaging Winds in Tennessee, June 15 to 16, 200360 kt wind · 19 events
- Flash Flooding and Hail in Texas, June 15, 2003$15,000 · 0.88 in hail · 4 events
- Lightning Strike in Florida, June 15, 20031 injured · 1 event
- Wildfire in California, June 15 to 16, 20031 injured · 1 event
- Hail and Damaging Winds in South Dakota, June 15, 2003$5,000 · 1.75 in hail · 7 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 15, 20034 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364814.